New York, 2013Damaging Wind in New York, June 17, 2013
June 17, 2013 · NWS OKX · 1 event in 1 county or zone
An approaching cold front and passing shortwave triggered an isolated severe thunderstorm in Brooklyn.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front and passing shortwave triggered an isolated severe thunderstorm in Brooklyn.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 17, 1:41 PM EST, 59 minutes earlier.
Area forecast discussion, Jun 17, 1:41 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
241 PM EDT MON JUN 17 2013
.SYNOPSIS...
A COLD FRONT MOVES INTO THE REGION TODAY...THEN STALLS OUT NEARBY
INTO TUESDAY. THE COLD FRONT PUSHES SOUTHEAST OF THE REGION TUESDAY
NIGHT...WITH A WEAK WAVE OF LOW PRESSURE PASSING SOUTH OF THE
REGION ON WEDNESDAY. HIGH PRESSURE RETURNS FOR THE REST OF THE
WEEK. A WARM FRONT APPROACHES THE AREA ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9PM FOR SOUTHERN
CONNECTICUT AND THE LOWER HUDSON VALLEY.
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THE LOWER
HUDSON VALLEY AND SOUTHWESTERN CONNECTICUT. ISOLATED/SCATTERED
SHOWERS/STORMS SHOULD CONTINUE TO DEVELOP THIS
AFTERNOON...SPECIFICALLY ACROSS THE INTERIOR. THE PRIMARY THREAT
FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL.
PREVIOUS DISCUSSION FOLLOWS...
WEAK 700-500 HPA SHORTWAVE CURRENTLY OVER THE OHIO VALLEY MOVES
ACROSS THE AREA THIS AFTERNOON/EVENING. THIS COUPLED WITH A WEAK
FRONT SAGGING INTO THE AREA SHOULD SERVE AS THE TRIGGER FOR A FEW
SHOWERS/TSTORMS...ESPECIALLY ACROSS THE INTERIOR.
1500-2000 J/KG OF MUCAPE IS DEPICTED BY CURRENT SPC MESOANALYSIS
WITH SUFFICIENT BULK SHEAR OF 40-50 KT. LATEST HRRR RUNS SHOW
SCATTERED CONVECTION DEVELOPING ACROSS THE INTERIOR THIS AFTERNOON
AND EVENING. WITH AFTERNOON SEA BREEZES AND LOWER INSTABILITY
CLOSER TO THE COAST...ANTICIPATE ANY CONVECTION WEAKENING AS IT
HEADS SOUTH THIS EVENING.
THERE IS A MODERATE RISK OF RIP CURRENTS INTO THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
ANY CONVECTION SHOULD DIE OUT EARLY THIS EVENING WITH EXIT OF
700-500 HPA SHORTWAVE AND LOSS OF SOLAR HEATING. FOR LOWS TONIGHT
USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES...WITH READINGS FORECAST TO BE A FEW DEGREES ABOVE NORMAL.
700-500 HPA NORTHERN STREAM TROUGH AXIS MOVES IN TUESDAY...AND
SHOULD ACT ON STALLED FRONTAL BOUNDARY TO PRODUCE AT LEAST SCT SHRA/TSRA
ACROSS THE TRI-STATE. STILL SOME VARIATION ON THE MODELS IN TERMS
OF COVERAGE/STRENGTH SO KEPT POPS AT CHANCE FOR NOW.
MAIN QUESTION IS STRENGTH OF INSTABILITY. NAM HAS 1500-2500 J/KG
OF CAPE...WITH THE GFS ONLY AROUND 500 J/KG AND THE ECMWF
SOMEWHERE IN BETWEEN.
THE REGION WILL ALSO BE IN THE RIGHT REAR QUADRANT OF A 75+ KT 300
HPA JET...HAVE 40-50 KT OF BULK SHEAR...AND FAIRLY DECENT LOW
LEVEL HELICITY. SO IF THE HIGHER INSTABILITY IN THE NAM CAN BE
REALIZED...HAVE THE POTENTIAL FOR SOME STRONG TO POSSIBLY SEVERE
STORMS. IF NOT...THEN ONCE AGAIN SHOULD SEE MAINLY AIRMASS
TSTMS...WITH MAYBE AN ISOLD LOW TOPPED SUPERCELL LIKE TODAY.
FOR HIGHS TUESDAY USED A BLEND OF MIXING DOWN FROM 900 HPA NEAR
THE COAST TO 825 HPA WELL INLAND...WITH NAM 2-METER TEMPERATURES
AND A BLEND OF MAV/MET GUIDANCE. EXPECT HIGHS TO BE AROUND 5
DEGREES ABOVE NORMAL.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MODELS COMING INTO SOMEWHAT BETTER AGREEMENT WITH EVOLUTION OF THE
MAIN SYNOPTIC FEATURES FOR MIDWEEK...WITH A STRONG UPPER LOW CURLING
THROUGH EASTERN CANADA AND A COLD FRONT PUSHING SOUTHEAST OF THE
REGION TUESDAY NIGHT. THIS SHOULD HAVE ANY SHRA/TSRA ACTIVITY
TUESDAY NIGHT WEAKENING AND GRADUALLY SINKING SE OF THE REGION.
FOR WED...MODELS ARE KEYING IN ON SHORTWAVE ENERGY CURRENTLY OVER
THE CANADIAN ROCKIES...ROUNDING THE BASE OF THE NE US TROUGH...AND
HELPING TO INDUCE A WAVE OF LOW PRESSURE ALONG THE COLD FRONT. AT
THIS POINT...IT APPEARS WE SHOULD BE MAINLY DRY...BUT COULD BE ON
THE NORTHERN FRINGE OF ANY PRECIP WITH THIS FEATURE. IT WILL HAVE TO
BE WATCHED. IF NOTHING ELSE...A BIT MORE CLOUD COVER AND ONSHORE
FLOW TO THE NORTH OF THE LOW WOULD HOLD TEMPS BELOW SEASONABLE
LEVELS.
THEREAFTER...MODELS IN DECENT AGREEMENT WITH MEAN TROUGHING
CONTINUING OVER THE NORTHEAST...WITH CANADIAN HIGH PRESSURE GRADUALLY
BUILDING INTO THE REGION AND IN CONTROL THROUGH SATURDAY. THIS WILL
RESULT IN FAIR AND SEASONABLE WARM CONDITIONS THROUGH THE PERIOD.
WEAK PIECES OF SHORTWAVE ENERGY ROUNDING THE BASE OF THE TROUGH
COULD SET OFF ISOLATED PULSE SHRA/TSRA ACTIVITY EACH AFT/EVE...MAINLY
OFF THE NW HIGHER ELEVATIONS.
HEIGHTS MAY BEGIN TO BUILD THIS WEEKEND INTO EARLY NEXT WEEK...WITH
A TREND TOWARDS MORE SUMMER LIKE WEATHER. THIS WOULD ALSO BRING
POTENTIAL FOR MCS ACTIVITY AS THE REGION LIES ON THE SOUTHERN EDGE
OF THE WESTERLIES.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THERE IS THE POTENTIAL FOR TWO EPISODES OF CONVECTION TO IMPACT THE
TERMINALS...THE FIRST ALONG AND AHEAD OF A PRE-FRONTAL TROF THIS
AFTERNOON...AND THEN AGAIN EARLY THIS EVENING AS A WEAK COLD
FRONT DROPS SE ACROSS UPSTATE NY AND NEW ENGLAND. DUE TO STRONG
WIND SHEAR ALOFT AND HIGH INSTABILITY...SOME OF THESE STORMS COULD
BECOME STRONG...AND POSSIBLY SEVERE. THE MAIN SEVERE THREAT IS TO
THE NORTH OF THE NYC TERMINALS AT THIS TIME. THE BEST CHANCE OF
ORGANIZED CONVECTION WILL BE WITH THE COLD FRONT THIS EVENING.
S/SW WINDS AT 8 TO 12 KT...G20KT FOR THE REST OF THIS AFTERNOON...
BECOMING LIGHT AND VARIABLE THIS EVENING AS A COLD FRONT STALLS
CLOSE TO THE AREA...THEN E/SE WED MORNING DEPENDING ON THE
PROXIMITY OF THE FRONT. THERE IS UNCERTAINTY WITH THE GUIDANCE AS
TO THE LOCATION OF THE FRONT TUE MORNING...WHICH WILL DEPEND OF
THE AMOUNT OF SOUTHWARD PROGRESS IT MAKES THIS EVENING. WINDS ON
TUE MAY VARY CONSIDERABLY FROM EITHER A LIGHT E/SE TO W/SW FLOW.
GENERALLY VFR...BUT MVFR/IFR IN ANY CONVECTION. RESIDUAL LOW-LEVEL
MOISTURE AND AN ONSHORE FLOW TONIGHT INTO TUE MAY ALSO RESULT IN
FOG/HAZE...ESPECIALLY OUTSIDE OF THE NYC TERMINALS.
POTENTIAL FOR ANOTHER ROUND OF STRONG CONVECTION TUE AFT...BUT
THIS WILL HEAVILY DEPEND ON THE LOCATION OF THE FRONT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO THE TIMING AND
LOCATION OF CONVECTION THIS AFT AND EVE.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO THE TIMING AND
LOCATION OF CONVECTION THIS AFT AND EVE.
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO THE TIMING AND
LOCATION OF CONVECTION THIS AFT AND EVE.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO THE TIMING AND
LOCATION OF CONVECTION THIS AFT AND EVE.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO THE TIMING AND
LOCATION OF CONVECTION THIS AFT AND EVE.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO THE TIMING AND
LOCATION OF CONVECTION THIS AFT AND EVE.
.OUTLOOK FOR 18Z TUE THROUGH SAT...
.TUE...SCT SHOWERS AND TSTMS COULD BRING MVFR OR LOWER CONDITIONS.
.WED-SAT...VFR.
&&
.MARINE...
WAVEWATCH RUNNING AROUND 1 FT TOO HIGH...SO ADJUSTED DOWN A FT OR
SO.
WITH A RELATIVELY LIGHT PRESSURE GRADIENT OVER THE REGION EXPECT
WINDS TO BE 10 KT OR LESS THROUGH TUESDAY...OUTSIDE OF AFTERNOON
SEABREEZES EACH DAY AND ANY THUNDERSTORMS. WAVES...EVEN WITH A
PERSISTENT 2 FT SWELL SHOULD REMAIN BELOW SCA LEVELS ON THE OCEAN
WATERS THROUGH TUESDAY.
MARGINAL SCA SEAS ARE POSSIBLE WEDNESDAY WITH A WEAK WAVE OF LOW
PRESSURE MOVING TO THE SOUTH OF THE REGION. OTHERWISE...SUB SCA
CONDITIONS ARE LIKELY FOR MID THROUGH LATE WEEK AS HIGH PRESSURE BUILDS
IN.
&&
.HYDROLOGY...
BASIN AVERAGE QPF FROM ANY SHRA/TSTMS THIS AFTERNOON/EARLY EVENING
SHOULD BE LESS THAN .1 INCHES. WITH PRECIPITABLE WATERS AROUND 1
INCH...THE PROBABILITY OF LOCALLY HEAVY RAINFALL...AND HENCE ANY
SIGNIFICANT HYDROLOGIC IMPACT IS LOW.
THERE IS THE POTENTIAL FOR 1/3-2/3 AN INCH OF BASIN AVERAGE
QPF...WITH LOCALLY HIGHER AMOUNTS POSSIBLE WITH CONVECTION
TUESDAY/TUESDAY EVENING. WITH PRECIPITABLE WATERS OF 1.25-1.5
INCHES...THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH
ANY STRONGER CONVECTION. THIS COULD CAUSE MINOR FLOODING OF
URBAN/POOR DRAINAGE AREAS.
THE PROBABILITY FOR WIDESPREAD SIGNIFICANT RAINFALL IS LOW FROM
THE MIDDLE THROUGH THE END OF THE WEEK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...MALOIT/NV
NEAR TERM...DS
SHORT TERM...MALOIT
LONG TERM...NV
AVIATION...DW
MARINE...MALOIT/NV
HYDROLOGY...MALOIT/NVHazardous weather outlook, Jun 17, 12:22 PM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
122 PM EDT MON JUN 17 2013
ANZ330-335-338-340-345-350-353-355-NJZ002-004-006-103>108-NYZ072>075-
078>081-176>179-181730-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
122 PM EDT MON JUN 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NYZ067>071-181730-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
122 PM EDT MON JUN 17 2013
...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jun 17, 12:35 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
135 PM EDT MON JUN 17 2013
CTZ005-009-010-NYZ070-171815-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN
NEW HAVEN-
135 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...SOUTHERN NEW HAVEN
AND WESTCHESTER COUNTIES...
AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BETHEL TO MOUNT
KISCO...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF NEWTOWN TO
MOUNT KISCO...AND MOVING EAST AT 20 MPH.
PEOPLE IN FAIRFIELD...SOUTHERN NEW HAVEN AND WESTCHESTER COUNTIES...
INCLUDING MOUNT KISCO...RIDGEFIELD...BEDFORD...GEORGETOWN...
TRUMBULL...SHELTON...WILTON...NEW CANAAN...ORANGE AND BRIDGEPORT...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4134 7312 4130 7307 4132 7300 4127 7277
4124 7290 4128 7292 4126 7292 4120 7301
4120 7306 4116 7310 4114 7315 4116 7320
4111 7326 4112 7330 4106 7343 4116 7390
4120 7393 4139 7334
JMCSpecial weather statement, Jun 17, 1:29 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
229 PM EDT MON JUN 17 2013
CTZ009-010-171900-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
229 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN
COUNTIES...
AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MILFORD TO
WESTPORT...OR ALONG A LINE EXTENDING FROM MILFORD TO NORWALK...AND
MOVING SOUTHEAST AT 20 MPH.
THESE STORMS WILL BE...
NEAR MILFORD BY 235 PM.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4125 7296 4120 7301 4120 7306 4117 7310
4114 7310 4116 7320 4111 7326 4112 7330
4110 7334 4106 7338 4109 7342 4123 7321
4123 7316 4125 7315 4127 7311 4126 7309
4130 7307
JMCLocal storm report, Jun 17, 1:40 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
240 PM EDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG NORWALK 41.09N 73.42W
06/17/2013 FAIRFIELD CT LAW ENFORCEMENT
TWO DIFFERENT REPORTS OF WIRES DOWN. TREE DOWN ON WIRES
ON SCRIBNER AVENUE.
&&
LNSpecial weather statement, Jun 17, 1:40 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
240 PM EDT MON JUN 17 2013
NJZ004-006-105>108-171915-
EASTERN ESSEX-EASTERN PASSAIC-EASTERN UNION-HUDSON-WESTERN
ESSEX-WESTERN UNION-
240 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORM WILL IMPACT EASTERN PASSAIC...ESSEX...HUDSON
AND NORTHERN UNION COUNTIES...
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MADISON...AND MOVING EAST AT 30 MPH.
PEOPLE IN EASTERN PASSAIC...ESSEX...HUDSON AND NORTHERN UNION
COUNTIES...INCLUDING SUMMIT...MILLBURN...UNION...ORANGE...
BLOOMFIELD...NEWARK...HARRISON AND KEARNY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4074 7438 4080 7437 4082 7434 4086 7432
4088 7412 4086 7411 4086 7412 4083 7412
4081 7414 4079 7415 4077 7413 4078 7410
4066 7411 4067 7446 4067 7447
JMCSpecial weather statement, Jun 17, 1:59 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
259 PM EDT MON JUN 17 2013
NYZ078-079-081-171930-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-
259 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF MILFORD TO PORT JEFFERSON...AND MOVING SOUTHEAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR MOUNT SINAI BY 305 PM.
NEAR MIDDLE ISLAND BY 315 PM.
NEAR WADING RIVER BY 325 PM.
NEAR CALVERTON BY 330 PM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4081 7276 4094 7316 4096 7317 4097 7316
4097 7314 4098 7312 4097 7306 4097 7287
4099 7265 4101 7258 4107 7247 4106 7241
JMCSpecial weather statement, Jun 17, 2:09 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
309 PM EDT MON JUN 17 2013
NJZ006-108-NYZ072>075-176>179-172000-
BRONX-EASTERN UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN NASSAU-NORTHERN QUEENS-RICHMOND (STATEN
IS.)-SOUTHERN NASSAU-SOUTHERN QUEENS-
309 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN UNION...HUDSON...
KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...QUEENS...RICHMOND (STATEN
ISLAND) AND WESTERN NASSAU COUNTIES...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWARK...AND MOVING EAST AT 30 MPH.
THIS STORM WILL BE...
NEAR JERSEY CITY BY 315 PM.
NEAR BATTERY PARK BY 320 PM.
NEAR LOWER EAST SIDE BY 325 PM.
NEAR CROWN HEIGHTS BY 330 PM.
NEAR CANARSIE BY 335 PM.
NEAR FOREST HILLS BY 340 PM.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4062 7426 4071 7424 4069 7420 4069 7416
4068 7414 4073 7411 4074 7413 4074 7417
4078 7415 4076 7409 4079 7408 4082 7402
4080 7398 4082 7397 4083 7380 4080 7377
4083 7376 4083 7354 4058 7356
JMCThunderstorm Wind, Kings
- When
- June 17, 2:40 PM EST
- Where
- Kings County, 0.43 mi S of Brooklyn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.644, -73.930
A tree fell onto a home in East Flatbush.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, June 17, 2013$14 million · 4.5 in hail · 11 events
- Hail and Damaging Winds in Massachusetts, June 17, 2013$346,000 · 50 kt wind · 18 events
- Flash Flooding and Heavy Rain in Kentucky, June 17 to 18, 2013$578,000 · 4 events
- Hail in South Dakota, June 17, 2013$355,000 · 2 in hail · 5 events
- Hail and Damaging Winds in Michigan, June 17, 2013$38,000 · 2 in hail · 49 events
- Flash Flooding and Damaging Winds in Georgia, June 17, 2013$195,000 · 50 kt wind · 7 events
- Flash Flood in Missouri, June 17, 2013$200,000 · 1 event
- Flash Flooding in West Virginia, June 17 to 18, 2013$105,000 · 2 events
- Flash Flood in Tennessee, June 17, 2013$100,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, June 17, 2013$45,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Kentucky, June 17, 2013$42,000 · 1 in hail · 9 events
- Damaging Winds in Illinois, June 17, 2013$50,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462872.